MAUDE Adverse Event Report: STRYKER SPINE-US 8.5X70 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 8.5X70 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482678570
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product return clarification: the screw remains implanted; however, the disengaged tulip head has been returned.
 
Event or Problem Description
It was reported that a serrato medial biased polyaxial screw tulip disengaged intra-operatively.During revision surgery, the screw head came off when the final attempt was made to attach the offset connector to the screw.Since the screw body was firmly fixed, it could not be removed and remains in the patient.
 
Additional Manufacturer Narrative
Visual inspection: only the tulip of the screw was returned.There was deformation on the locking ring indicating that the tulip disengaged from the shank on that side.The shank was not returned.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Excessive torsional force applied to the screw may cause the tulip to disengage as according to the surgical technique.Additionally, it was unknown how the rod was reduced.If the rod is not fully reduced in the tulip before final tightening, this can cause additional force to be applied to final tighten the blocker as additional force is required to also reduce the rod.This excess force may cause the tulip to disengage.
 
Event or Problem Description

Brand Name
8.5X70 MEDIAL BIASED ANGLE POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10185957
Report Number3005525032-2020-00029
Device Sequence Number11517443
Product Code NKB
UDI-Device Identifier07613327351316
UDI-Public07613327351316
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482678570
Device Catalogue Number482678570
Device Lot NumberB95660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;